Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
191 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is increasing course of allopurinol cause any side effect?

Yes, I have was taking 100 mg of allopurinol and 0.6 colcrys to control my uric acid. When I saw the dr 2 weeks ago my uric acid was even higher. Seems high levels of uric acid runs in my family. The Dr wanted me to stop Colcrys and continue taking allopurinol but to increase it to 2x a day. Well, within a week I have an acute attack of gout. The dr then prescribed preisone and to go back on colcrys and continue w/allopurinol 2x a day. Things never calmed down and the gout got worse once the presone was stopped. This week the Dr prescribed MethyIPREDNISolone tablets 4 mg the swelling is gradually going away. No swelling in the morning and able to finally put my foot down again but the swelling in now on top of the foot and purple and the ankle is swollen. Going to see a foot doctor tomorrow to see if I need a boot put on the my foot to keep the pressure off of it for a while. I am so worried that once the MethyIPREDNISolone Table stop on Friday the Gout will return. Should I be increase the Allopuriol to 3 a day and does it cause weight loss and contine on with colcys?
Mon, 31 Dec 2018
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,  
General & Family Physician 's  Response
Hello,

When allopurinol is started, it's important to take Colcrys for to 6 weeks as Allopurinol may cause an acute attack at the start.

So yes you should use Aolcrys for 6 weeks.

The dose of allopurinol is up to 3oo mg, so if 100 mg is not bringing you level to normal you may increase the dose.

Generally, we do level after sometimes and if not reduced to target level we may increase the dose.

It does not cause weight loss, but there are many other common side effects you should look for, especially if you develop any skin rash.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Mahboob Ur Rahman , General & Family Physician
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi I m a 32year old male, I ve been diagnosed with uric acid yesterday, with 7.3 Uric Acid level,my doctor told me to take Allopurinol Tablets...

Recent questions on  Febuxostat

doctor1 MD

I started taking allopurinol 4 days ago 100mg daily for high uric acid levels. Have had gout on & off for years but this flare-up has been the...

doctor1 MD

Yes, I have was taking 100 mg of allopurinol and 0.6 colcrys to control my uric acid. When I saw the dr 2 weeks ago my uric acid was even higher....

doctor1 MD

I have pain in my coccyx .i consultted a orthologist,he identified it as increase in uric acid(8.0).and avdice to take febuxostat 40mg.but after 15...

doctor1 MD

I WOULD LIKE TO KNOW WHAT TYPE FOODS CONTRIBUTE TO HIGH URIC ACID LEVELS, ESPECIALLY IF FRENCH FRIES ARE ONE OF THEM, ALSO WHAT ARE RHE BEST...

doctor1 MD

Since November 1 I have had an inflammation in the large toe of my right foot and my doctor said it was gout . I have had gout in the past but...

doctor1 MD

I have constant foot pain. The pain moves from one foot to another - literally. The most recent was heal pain - the back of my heal, not the...